Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Jan 5, 2014, 2:33 AM CST for 27 counties in Kansas. It took effect at Jan 5, 2014, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 2:33 AM CST (08:33 UTC)
- In effect from
- Jan 5, 2014, 10:00 PM CST
- Expired
- Jan 6, 2014, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS43 KDDC 050833 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 233 AM CST SUN JAN 5 2014 ...SNOW CONTINUING ACROSS SOUTH CENTRAL KANSAS... ...WIND CHILLS DOWN TO NEGATIVE 15 DEGREES OR LOWER POSSIBLE MONDAY MORNING... .A STRONG UPPER LEVEL DISTURBANCE MOVING EAST THROUGH WESTERN KANSAS WILL CONTINUE TO BRING SNOW AND STRONG SURFACE WINDS TO PARTS OF SOUTH CENTRAL KANSAS THIS MORNING. MODERATE SNOW AND NORTH WINDS OF 20 TO 30 MPH WILL BE POSSIBLE. THIS WILL RESULT IN VISIBILITIES LESS THAN ONE HALF MILE IN PLACES. ALSO... THERE WILL BE SOME DRIFTING OF SNOW. .TEMPERATURES TONIGHT WILL FALL TO BELOW ZERO DEGREES IN MOST PLACES WITH NORTHERLY WINDS AROUND 10 KNOTS. THIS WILL CAUSE WIND CHILLS TO FALL BELOW NEGATIVE 15 DEGREES MONDAY MORNING. KSZ077-051645- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-140105T1200Z/ /O.NEW.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ GRAY- INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA 233 AM CST SUN JAN 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS OF NEGATIVE 15 DEGREES OR LOWER WILL BE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS. * TIMING...LATE SUNDAY EVENING INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ075-076-084>087-050945- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-140105T1200Z/ GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER 233 AM CST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ KSZ065-066-078>081-088>090-051645- /O.NEW.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ /O.CON.KDDC.WW.Y.0001.000000T0000Z-140105T1200Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 233 AM CST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING...SNOW WILL CONTINUE TO AROUND SUNRISE SUNDAY MORNING. * MAIN IMPACT...1 TO 2 INCHES OF SNOW... WITH LOCALIZED AMOUNTS TO 3 INCHES. * OTHER IMPACTS...20 TO 30 MPH WINDS WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES OF BELOW ONE HALF MILE AT TIMES. ROADS WILL BE SLICK IN PLACES... DUE TO DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-043>046-061>064-051645- /O.NEW.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON 233 AM CST SUN JAN 5 2014 /133 AM MST SUN JAN 5 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ MONDAY. * WIND CHILL VALUES...WIND CHILLS OF NEGATIVE 15 TO 20 DEGREES WILL BE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS. * TIMING...LATE SUNDAY EVENING INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
6 follow-up statements
691 WWUS43 KDDC 051151 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 551 AM CST SUN JAN 5 2014 ...LIGHT SNOW COMING TO AN END ACROSS SOUTH CENTRAL KANSAS... ...WIND CHILLS DOWN TO NEGATIVE 15 DEGREES OR LOWER POSSIBLE MONDAY MORNING... .AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF WESTERN KANSAS EARLY THIS MORNING, LIGHT SNOW WILL COME TO AN END. THERE MAY BE SOME LOCALIZED BLOWING SNOW FOR A FEW HOURS THIS MORNING BUT THIS SHOULD ALSO DIMINISH AS WINDS DECREASE. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL BE ALLOWED TO EXPIRE. .TEMPERATURES TONIGHT WILL FALL TO BELOW ZERO DEGREES IN MOST PLACES WITH NORTHERLY WINDS AROUND 10 KNOTS. THIS WILL CAUSE WIND CHILLS TO FALL BELOW NEGATIVE 15 DEGREES MONDAY MORNING. KSZ065-066-078>081-088>090-052000- /O.EXP.KDDC.WW.Y.0001.000000T0000Z-140105T1200Z/ /O.CON.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 551 AM CST SUN JAN 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WIND CHILL VALUES...WIND CHILLS OF NEGATIVE 15 TO 20 DEGREES WILL BE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS. * TIMING...LATE SUNDAY EVENING INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-043>046-061>064-077-052000- /O.CON.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- GRAY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...CIMARRON...MONTEZUMA 551 AM CST SUN JAN 5 2014 /451 AM MST SUN JAN 5 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ MONDAY... * WIND CHILL VALUES...WIND CHILLS OF NEGATIVE 15 TO 20 DEGREES WILL BE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS. * TIMING...LATE SUNDAY EVENING INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
233 WWUS43 KDDC 052016 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 216 PM CST SUN JAN 5 2014 ...DANGEROUSLY COLD WIND CHILLS EXPECTED LATE TONIGHT... .A BITTERLY COLD ARCTIC AIRMASS WILL CONTINUE TO EXPAND SOUTHWARD TOWARD WESTERN KANSAS THIS EVENING. TEMPERATURES WILL FALL TO AROUND ZERO BY MIDNIGHT AND BELOW ZERO AFTER MIDNIGHT...PARTICULARLY NORTH OF THE ARKANSAS RIVER. NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL ACCOMPANY THE BITTERLY COLD TEMPERATURES LEADING TO DANGEROUS WIND CHILLS. KSZ076-087-060430- /O.EXA.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ HASKELL-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...MEADE...FOWLER 216 PM CST SUN JAN 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-043>046-061>066-077>081-088>090-060430- /O.CON.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 216 PM CST SUN JAN 5 2014 /116 PM MST SUN JAN 5 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ UMSCHEID
409 WWUS43 KDDC 060000 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CST SUN JAN 5 2014 ...DANGEROUSLY COLD WIND CHILLS THROUGH THE OVERNIGHT... .A BITTERLY COLD ARCTIC AIRMASS WILL CONTINUE TO EXPAND SOUTHWARD TOWARD WESTERN KANSAS THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL FALL TO AROUND ZERO BY MIDNIGHT AND BELOW ZERO AFTER MIDNIGHT... PARTICULARLY NORTH OF THE ARKANSAS RIVER. NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL ACCOMPANY THE BITTERLY COLD TEMPERATURES LEADING TO DANGEROUS WIND CHILLS. KSZ030-031-043>046-061>066-076>081-087>090-061500- /O.CON.KDDC.WC.Y.0001.140106T0400Z-140106T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 600 PM CST SUN JAN 5 2014 /500 PM MST SUN JAN 5 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SUGDEN
510 WWUS43 KDDC 060955 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CST MON JAN 6 2014 ...DANGEROUSLY COLD WIND CHILLS THROUGH THE OVERNIGHT... .A BITTERLY COLD ARCTIC AIRMASS WILL CONTINUE TO EXPAND SOUTHWARD TOWARD WESTERN KANSAS THROUGH THE OVERNIGHT HOURS. TEMPERATURES HAVE FALLEN TO BELOW ZERO AT MOST PLACES. NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL ACCOMPANY THE BITTERLY COLD TEMPERATURES LEADING TO DANGEROUS WIND CHILLS. KSZ030-031-043>046-061>065-077>079-061500- /O.UPG.KDDC.WC.Y.0001.000000T0000Z-140106T1500Z/ /O.NEW.KDDC.WC.W.0001.140106T0955Z-140106T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 355 AM CST MON JAN 6 2014 /255 AM MST MON JAN 6 2014/ ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ074-075-084>086-061500- /O.EXA.KDDC.WC.Y.0001.000000T0000Z-140106T1500Z/ STANTON-GRANT-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 355 AM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ066-076-080-081-087>090-061500- /O.CON.KDDC.WC.Y.0001.000000T0000Z-140106T1500Z/ STAFFORD-HASKELL-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... SUBLETTE...SATANTA...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 355 AM CST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
766 WWUS43 KDDC 061428 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 828 AM CST MON JAN 6 2014 ...DANGEROUSLY COLD WIND CHILLS THROUGH THE OVERNIGHT... .A BITTERLY COLD ARCTIC AIRMASS WAS IN PLACE ACROSS MUCH OF THE GREAT PLAINS. TEMPERATURES WILL WARM THROUGH THE LOWER SINGLE DIGITS BY 10 AM AND WIND CHILL VALUES WILL WARM. KSZ030-031-043>046-061>065-077>079-061600- /O.EXT.KDDC.WC.W.0001.000000T0000Z-140106T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 828 AM CST MON JAN 6 2014 /728 AM MST MON JAN 6 2014/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO. * TIMING...THROUGH THE MID-MORNING HOURS. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ066-074>076-080-081-084>090-061600- /O.EXT.KDDC.WC.Y.0001.000000T0000Z-140106T1600Z/ STAFFORD-STANTON-GRANT-HASKELL-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 828 AM CST MON JAN 6 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * TIMING...THROUGH THE MID-MORNING HOURS. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
177 WWUS43 KDDC 061554 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 954 AM CST MON JAN 6 2014 ...WIND CHILL VALUES IMPROVING... .FULL SUNSHINE WAS ALLOWING TEMPERATURES TO RISE ABOVE FREEZING ACROSS MUCH OF THE SOUTHWEST KANSAS REGION WHICH IS ALLOWING WIND CHILL VALUES TO IMPROVE TO WARMER THAN 15 BELOW ZERO. LOCATIONS THAT WERE STILL COLDER THAN 15 BELOW WILL BE IMPROVING RAPIDLY THROUGH 11 AM. KSZ030-031-043>046-061>065-077>079-061700- /O.EXP.KDDC.WC.W.0001.000000T0000Z-140106T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 954 AM CST MON JAN 6 2014 /854 AM MST MON JAN 6 2014/ ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES WARM UNDER FULL SUNSHINE. $$ KSZ066-074>076-080-081-084>090-061700- /O.EXP.KDDC.WC.Y.0001.000000T0000Z-140106T1600Z/ STAFFORD-STANTON-GRANT-HASKELL-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 954 AM CST MON JAN 6 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL VALUES WILL CONTINUE TO IMPROVE AS TEMPERATURES WARM UNDER FULL SUNSHINE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 2:16 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 5, 2:16 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CST Sun Jan 5 2014 ...Updated short term section... .SHORT TERM...(Today and tonight) ISSUED AT 215 AM CST SUN JAN 5 2014 Quieter weather is expected today as the upper level long wave trough shifts slowly east and an upper level ridge builds across the western United States. This will place the Central High plains under northerly flow aloft. Mid levels of the atmosphere remain saturated throughout the day allowing mostly cloudy skies to be observed. Closer to the surface, a dome of high pressure will continue to build into the area bringing continued northerly winds and below normal temperatures. Highs today are only expected to range from the mid teens across central Kansas to lower 20s across far southwestern Kansas. A slight chance of snow showers will be possible across the I-70 corridor tonight in association with a mid level baroclinic zone. However, any snow that does fall will be light with little to no accumulation. The main concern for tonight will be the wind chills with much of the forecast area dipping below -15 degrees overnight. I have issued a wind chill advisory because of this from 10pm tonight through 9am Monday morning. Skies should start to clear after midnight as winds shift more to a westerly direction. Lows tonight are forecasted to range from -5 degrees across west central Kansas to around 5 degrees across far southwestern Kansas. .LONG TERM...(Sunday night through Saturday) ISSUED AT 305 PM CST SAT JAN 4 2014 There could be some flurries across the Interstate 70 corridor Sunday night in association with a 850-700 hPa baroclinic zone and weak 700 hPa Q vector convergence. Forecast skew-t's/log-p's are pretty dry below 850 hPa, so not sure if these activity will actually measure. Will keep low slight precipitation probabilities across the northern zones in for now. Otherwise, the next sensible weather impact will be Monday morning in the form of very low wind chills. Guidance has come in slightly cooler and global and mesoscale models continue sfc winds around 10 kt through the overnight hours into Monday morning. Am pretty confident of reaching wind chill advisory criteria, particularly north of highway 96. However... criteria (-15F and lower) might be met all the way to Highway 50. A wind chill advisory will likely be needed for Monday morning. There already is a winter weather advisory in effect now, so will defer to later shifts to avoid confusion of two headlines. On Monday, the deep/cold trof with 500 hPa temperatures of -38C or colder will be east and northeast of the forecast region. 500 hPa geopotential height increases are expected through the day with low level warm air advection/downslope plume across far southwest Kansas. This favors maximums in the upper 20sF across this region. Farther northeast, the cold pool will still have an effect with maximums only in the teens towards Hays. Beyond Monday, the ECMWF has been trending to troffing out west. The deterministic 12Z EC is more wave amplified then the 00Z ECMWF ensembles. Right now, not sure how far south a forming mid level pressure perturbation will dig. The weighted blend solution is mainly dry and feel this is the way to go as confidence is just too low to insert pops/wx in the grids. If you take the 12Z EC verbatim, then any low level cyclogenesis and upper level ageostrophic response will be south of the forecast area of responsibility. Towards next weekend, another trof may form out west, but this is outside the forecast period and is very questionable attm. We could quickly head back to a northwest flow pattern aloft, as we have seen for a while now. This favors periodic bouts of cold temperatures but low probabilities of significant precipitation/snow. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1134 PM CST SAT JAN 4 2014 Snow has ended across the HYS terminal and is expected to end in the next hour or two across GCK and DDC terminals. Before the snow ends in these places MVFR visibilities will continue. Skies will remain mostly cloudy throughout the overnight but may become broken or scattered across the HYS terminal after sunrise. Winds will generally be from the north at 15 to 20 knots overnight decreasing to 10 to 15 knots after sunrise. Gusty conditions will still remain across the TAF sites over the next couple of hours. && .PRELIMINARY POINT TEMPS/POPS... DDC 18 -1 22 12 / 10 10 0 0 GCK 18 -2 24 11 / 10 10 0 0 EHA 26 6 29 18 / 10 10 0 0 LBL 22 4 29 13 / 10 10 0 0 HYS 15 -3 17 7 / 20 20 0 0 P28 19 0 19 9 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from 10 PM CST /9 PM MST/ this evening to 9 AM CST /8 AM MST/ Monday FOR KSZ030-031-043>046-061>066-077>081- 088>090. WINTER WEATHER ADVISORY until 6 AM CST early this morning FOR KSZ065-066-078>081-088>090. && SHORT TERM...Hovorka_42 LONG TERM...Sugden AVIATION...Hovorka_42
Hazardous weather outlook, Jan 4, 1:44 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CST SAT JAN 4 2014 KSZ030-031-043>046-061>066-074>081-084>090-051100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 144 PM CST SAT JAN 4 2014 /1244 PM MST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL AFFECT MUCH OF THE SOUTHWEST KANSAS REGION LATE THIS AFTERNOON AND TONIGHT. WIDESPREAD 1 TO 3 INCHES OF SNOW ARE EXPECTED AND NORTH WINDS OF 20 TO 25 MPH WILL PROMOTE SOME LIGHT TO MODERATE BLOWING AND DRIFTING SNOW. MORE SPECIFIC INFORMATION CAN BE FOUND IN THE LATEST WINTER WEATHER MESSAGE PRODUCT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL TEMPERATURES RANGING FROM FIVE BELOW ZERO TO AS COLD AS 20 DEGREES BELOW ZERO ARE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING. WIND CHILL TEMPERATURES COLDER THAN 15 BELOW ZERO WILL BE MAINLY NORTHEAST OF A GARDEN CITY TO DODGE CITY AND COLDWATER LINE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM SPOTTERS AND LOCAL LAW ENFORCEMENT ARE GREATLY APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Local storm report, Jan 4, 8:33 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CST SAT JAN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM SNOW 4 NE ULYSSES 37.62N 101.30W
01/04/2014 M2.8 INCH GRANT KS COUNTY OFFICIAL
&&
MBLocal storm report, Jan 4, 9:33 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CST SAT JAN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM SNOW 1 N SHALLOW WATER 38.37N 100.91W
01/04/2014 M1.0 INCH SCOTT KS TRAINED SPOTTER
0438 PM SNOW 2 S MODOC 38.45N 101.07W
01/04/2014 M1.0 INCH SCOTT KS TRAINED SPOTTER
0521 PM SNOW 13 N KENDALL 38.13N 101.58W
01/04/2014 E1.5 INCH HAMILTON KS TRAINED SPOTTER
ESTIMATED BETWEEN 1 AND 2 INCHES
0543 PM SNOW 3 NNW LAKIN 37.99N 101.27W
01/04/2014 M2.0 INCH KEARNY KS TRAINED SPOTTER
0734 PM SNOW GARDEN CITY 37.98N 100.86W
01/04/2014 M2.0 INCH FINNEY KS LAW ENFORCEMENT
ROADS WERE REPORTED AS SNOW PACKED AND ICY ACROSS THE
COUNTY.
0736 PM SNOW ULYSSES 37.58N 101.36W
01/04/2014 M2.0 INCH GRANT KS LAW ENFORCEMENT
ROADS WERE REPORTED AS SLICK ACROSS THE COUNTY.
0740 PM SNOW CIMARRON 37.81N 100.35W
01/04/2014 M1.0 INCH GRAY KS LAW ENFORCEMENT
THE SNOW REPORT WAS UP TO AN INCH. MANY ROADS ACROSS THE
COUNTY WERE SNOW COVERED, WITH SOME VISIBILITIES DOWN TO
200 TO 300 HUNDRED FEET.
0740 PM SNOW 5 N DODGE CITY 37.83N 100.01W
01/04/2014 M1.5 INCH FORD KS NWS EMPLOYEE
0740 PM SNOW SUBLETTE 37.48N 100.85W
01/04/2014 M1.0 INCH HASKELL KS LAW ENFORCEMENT
ROADS WERE REPORTED AS SLICK IN SPOTS ACROSS THE COUNTY.
0827 PM SNOW 4 NE ULYSSES 37.62N 101.30W
01/04/2014 M2.8 INCH GRANT KS COUNTY OFFICIAL
&&
TBURKENearby
Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.